Aarhus University Seal / Aarhus Universitets segl

On scale functions for Lévy processes with negative phase-type jumps

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

We provide a novel expression of the scale function for a Lévy process with negative phase-type jumps. It is in terms of a certain transition rate matrix which is explicit up to a single positive number. A monotone iterative scheme for the calculation of the latter is presented and it is shown that the error decays exponentially fast. Our numerical examples suggest that this algorithm allows us to employ phase-type distributions with hundreds of phases, which is problematic when using the known formula for the scale function in terms of roots. Extensions to other distributions, such as matrix-exponential and infinite-dimensional phase-type, can be anticipated.

Original languageEnglish
JournalQueueing Systems
Volume98
Issue1-2
Pages (from-to)3-19
Number of pages17
ISSN0257-0130
DOIs
Publication statusPublished - Mar 2021

Bibliographical note

Publisher Copyright:
© 2021, The Author(s), under exclusive licence to Springer Science+Business Media, LLC part of Springer Nature.

Copyright:
Copyright 2021 Elsevier B.V., All rights reserved.

    Research areas

  • Fluid flow model, Iterative scheme, Phase-type distribution, Rational transform, Scale function

See relations at Aarhus University Citationformats

ID: 219024277